MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number K09A
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre operative diagnosis: primary osteoporosis type of fracture: compression fracture.It was reported that the patient underwent balloon kyphoplasty.Intra-op, while inflating the balloon in the vertebral body, leakage of contrast media was noted.When the product was taken out and checked, it was found that there was cut/crack on the balloon.The operation was however completed with the same product without any further issues.No fragment of the ruptured balloon remain inside the patient.The patient was not allergic to contrast media leak; and no patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection confirmed the balloon of the ibt has been damaged.There is a quarter inch slice in the balloon.This type of damage is consistent with the balloon coming in contact with a bone splinter while the balloon was being inflated in the vertebral body.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8876167
Report Number9612164-2019-03297
Device Sequence Number2390641
Product Code HRX
UDI-Device Identifier00763000025595
UDI-Public00763000025595
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK09A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date10/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1